Alert archive / New York / Gale Warnings in 2013
Gale Warning 2, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 9, 2013, 3:39 AM EST. It took effect at Jan 9, 2013, 6:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 3:39 AM EST (08:39 UTC)
- In effect from
- Jan 9, 2013, 6:00 PM EST
- Expired
- Jan 10, 2013, 6:45 AM EST
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
532 WHUS71 KOKX 090839 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EST WED JAN 9 2013 ...ROUGH CONDITIONS EXPECTED TONIGHT... ANZ350-091730- /O.CAN.KOKX.SC.Y.0005.130109T1700Z-130109T2300Z/ /O.UPG.KOKX.GL.A.0002.130109T2300Z-130110T1100Z/ /O.NEW.KOKX.GL.W.0002.130109T2300Z-130110T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 339 AM EST WED JAN 9 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE OCEAN WATERS EAST OF MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-340-091730- /O.UPG.KOKX.GL.A.0002.130109T2300Z-130110T1100Z/ /O.NEW.KOKX.GL.W.0002.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 339 AM EST WED JAN 9 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-091730- /O.EXT.KOKX.SC.Y.0005.130109T2300Z-130110T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 AM EST WED JAN 9 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... * LOCATION...THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-091730- /O.CON.KOKX.SC.Y.0005.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 339 AM EST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... * LOCATION...THE WESTERN LONG ISLAND SOUND...NEW YORK HARBOR... AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS OCCUR EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
291 WHUS71 KOKX 091720 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1220 PM EST WED JAN 9 2013 ...ROUGH CONDITIONS EXPECTED TONIGHT... ANZ330-340-350-092300- /O.CON.KOKX.GL.W.0002.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1220 PM EST WED JAN 9 2013 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND THE OCEAN WATERS EAST OF MORICHES INLET OUT TO 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS...AND 3 TO 5 FT ON EASTERN LONG ISLAND SOUND. * TIMING...STRONGEST WINDS WILL BE AFTER THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-353-355-092300- /O.CON.KOKX.SC.Y.0005.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1220 PM EST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT TO 20 NM. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS WILL OCCUR DURING THE EVENING HOURS. * SEAS...3 TO 6 FT ON THE OCEAN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
072 WHUS71 KOKX 092038 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EST WED JAN 9 2013 ...ROUGH CONDITIONS EXPECTED TONIGHT... ANZ330-340-350-101100- /O.CON.KOKX.GL.W.0002.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 338 PM EST WED JAN 9 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND THE OCEAN WATERS EAST OF MORICHES INLET OUT TO 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET ON THE OCEAN WATERS...AND 3 TO 5 FEET ON THE SOUND. * TIMING...STRONGEST WINDS WILL BE AFTER THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-353-355-101100- /O.CON.KOKX.SC.Y.0005.130109T2300Z-130110T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 338 PM EST WED JAN 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT TO 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS WILL BE AFTER THE EARLY EVENING HOURS. * SEAS...3 TO 5 FEET ON THE OCEAN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
357 WHUS71 KOKX 100835 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 AM EST THU JAN 10 2013 ...ROUGH CONDITIONS EXPECTED THIS MORNING... ANZ330-340-350-101200- /O.EXT.KOKX.GL.W.0002.000000T0000Z-130110T1200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 335 AM EST THU JAN 10 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND THE OCEAN WATERS EAST OF MORICHES INLET OUT TO 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. * TIMING...THROUGH 7AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-353-355-101200- /O.EXT.KOKX.SC.Y.0005.000000T0000Z-130110T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 AM EST THU JAN 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT TO 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT EARLY THIS MORNING. GUSTS UP TO 25 KT BY LATE MORNING. * TIMING...THROUGH THIS MORNING. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
038 WHUS71 KOKX 101145 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 645 AM EST THU JAN 10 2013 ...ROUGH CONDITIONS ON WATERS EXPECTED TODAY... ANZ330-340-350-101945- /O.CAN.KOKX.GL.W.0002.000000T0000Z-130110T1200Z/ /O.EXB.KOKX.SC.Y.0005.000000T0000Z-130110T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 645 AM EST THU JAN 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...EASTERN LONG ISLAND SOUND...THE EASTERN BAYS OF LONG ISLAND...AND THE OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT TO 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THIS AFTERNOON. * SEAS...3 TO 6 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-353-355-101700- /O.CON.KOKX.SC.Y.0005.000000T0000Z-130110T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 645 AM EST THU JAN 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT TO 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS BETWEEN 25 TO 30 KT. * TIMING...THROUGH THIS MORNING. * SEAS...2 TO 5 FEET ON THE OCEAN...HIGHEST SOUTHEAST OF FIRE ISLAND INLET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 9, 12:41 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 9, 12:41 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1241 AM EST WED JAN 9 2013
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH TONIGHT. A WEAK
COLD FRONT MOVES THROUGH LATE WEDNESDAY...WITH HIGH PRESSURE
BUILDING BACK WEDNESDAY NIGHT. THE HIGH BUILDS OVER THE AREA
THURSDAY NIGHT AND SLIDES OFFSHORE ON FRIDAY. A FRONTAL SYSTEM
TRACKS ACROSS THE REGION LATE FRIDAY INTO SAT. A SERIES OF WEAK
LOW PRESSURE SYSTEMS ARE THEN EXPECTED TO IMPACT THE AREA THROUGH
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MINOR ADJUSTMENTS TO HOURLY TEMPERATURES AND DEW POINTS FOR THE
OVERNIGHT. WITH THE LIGHT WINDS AND NEARLY CLEAR SKIES SOME PATCHY
FOG DEVELOPED ACROSS THE LOWER HUDSON VALLEY AND MUCH OF
CONNECTICUT. ADDED PATCHY 3 SM FOG TO THOSE AREAS.
SFC HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OFF THE MID
ATLANTIC COAST OVERNIGHT WITH LIGHT SW TO CALM WIND.
ONE CONCERN IS AMPLE BOUNDARY LAYER MOISTURE TONIGHT AS TEMPS
COOL. AREAS OF BLACK ICE POSSIBLE THROUGH THE NIGHT...ESP OVER
EASTERN LI...CT...INTERIOR NY AND NJ. HAVE ISSUED AN SPS TO
ACCOUNT FOR THIS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
UPPER SHORTWAVE MOVES THROUGH THE GREAT LAKES REGION...THEN THE
NORTHEAST WEDNESDAY INTO WEDNESDAY EVENING. THIS SHORTWAVE MOVES
EAST...WITH RIDGING BUILDING BEHIND THIS FAST MOVING SYSTEM LATER
WEDNESDAY NIGHT.
AT THE SFC...LOW PRESSURE PASSES FROM WEST TO EAST ACROSS
CANADA...WITH A WEAK COLD FRONT OR TROUGH MOVING THROUGH PER OP
MODELS/ENSEMBLES LATE WEDNESDAY AFTERNOON.
THE FRONT MOVES EAST...WITH HIGH PRESSURE BUILDING IN BEHIND IT
LATER WEDNESDAY NIGHT.
LIMITED MOISTURE ASSOCIATED WITH THIS SYSTEM...AND MOS POPS ALONG
WITH MODEL PLAN FIELDS SUGGEST DRY CONDITIONS. ANY PCPN SHOULD
REMAIN TO THE NORTH. AT MOST...A SPRINKLE OR FLURRY WOULD BE
OBSERVED DURING THE AFTERNOON HOURS.
WINDS INCREASE AHEAD OF THE FRONT...AND REMAIN GUSTY BEHIND THE
FRONT LATE WEDNESDAY AND INTO WEDNESDAY NIGHT.
TEMPS REMAIN ABOVE NORMAL PER MOS. WILL LEAN TOWARD HIGHER END OF
MOS WITH WEST FLOW IN PLACE. IN SPITE OF WEAK AND BRIEF COLD AIR
ADVECTION...MIXED ATMOSPHERE WILL PREVENT RAD COOLING CONDITIONS WED
NIGHT...THUS WARMER FCST MINS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS HAVE TRENDED TOWARDS A MORE AMPLIFIED PATTERN
FOR THE END OF THE WEEK...WHICH HAS SLOWED THE PROGRESSION OF THE
CUTOFF LOW CURRENTLY OVER NORTHERN MEXICO. THE KEY DIFFERENCE IN
THIS TREND HAS BEEN THE UNDERDEVELOPMENT OF THE SUBTROPICAL RIDGE
BUILDING OVER THE CARIBBEAN WHICH NOW BECOMES THE PRIMARY FACTOR
IN THE FLOW ACROSS NOAM.
THE CUTOFF EJECTS OUT OF TX INTO THE CENTRAL PLAINS ON THU AND
GRADUALLY WEAKENS AS IT CONTINUES INTO THE OHIO VALLEY WITH THE
RESIDUAL ENERGY TRAVERSING THE LOCAL AREA MAINLY FRI AFTN AND FRI
NIGHT. LONG WAVE UPPER RIDGING THEN PREVAILS OVER THE EASTERN HALF
OF THE CONUS WITH A BROAD LONG WAVE TROUGH OUT WEST. THE UPPER
RIDGE AXIS SHIFTS OFFSHORE BY SUN MORNING WITH DEEP SW FLOW ALOFT.
THIS WILL LEAD TO A CONTINUATION OF MILD TEMPERATURES INTO EARLY
NEXT WEEK.
IN TERMS OF SENSIBLE WEATHER...DRY WITH ABOVE NORMAL TEMPERATURES
THU AS HIGH PRES BUILDS ACROSS THE AREA. AS THE HIGH SHIFTS
OFFSHORE ON FRI...PRECIPITATION CHANCES WILL INCREASE AS A WEAK
LOW ASSOCIATED WITH THE REMNANT ENERGY FROM THE AFOREMENTIONED
CUTOFF MOVES ACROSS THE AREA. IT APPEARS THAT WE'LL REMAIN DRY
UNTIL ABOUT MID MORNING IN WHICH TEMPS WILL BE ABOVE THE FREEZING
MARK AT THE SFC TO SUPPORT PLAIN RAIN. HOWEVER...IF IT DOES MOVE
IN LATE THU NIGHT/EARLY FRI MORNING THERE IS THE CHANCE THAT NW
ZONES COULD BE DEALING WITH FREEZING RAIN. THERE'S ALSO TIMING
UNCERTAINTY WITH HOW QUICKLY THIS SYSTEM EXITS...SO PRECIP MAY
LINGER INTO SAT. SOUNDINGS ALL INDICATIVE OF AN ALL LIQUID EVENT
OUTSIDE OF THE POTENTIAL JUST MENTIONED INLAND.
WEAK SFC HIGH PRES BUILDS IN ON SAT...ALTHOUGH WEAK WAA ON SUNDAY
WARRANTS SCHC TO LOW CHC POPS. A WEAK AREA OF LOW PRES AND ITS
ATTENDING COLD FRONT SLIDE ACROSS THE REGION MON/MON NIGHT WITH
ANOTHER CHANCE FOR PRECIP. FROZEN PRECIP NOT A CONCERN WITH WARM
TEMPS THROUGH THE BOUNDARY LAYER. LARGE DISCREPANCIES WITH THE
TIMING OF THE COLD FROPA...SO STARTED WITH HPC GUIDE WHICH
INCORPORATES THE EC ENS MEAN TO ACCOUNT FOR THIS.
THE DEEP SW FLOW THAT BECOMES ESTABLISHED THIS WEEKEND WILL RESULT
IN TEMPERATURES WELL ABOVE NORMAL LEVELS...POSSIBLY APPROACHING
RECORDS AT A FEW CLIMATE SITES. CURRENTLY HAVE HIGHS FORECAST IN
THE LOWER TO MID 50S...ALTHOUGH THIS HAS BEEN TRENDING UP THE LAST
FEW DAYS. 12Z EC MOS IS FORECASTING 58 AT KEWR ON SUN...SO THERE
IS A DISTINCT POSSIBILITY THAT A FEW LOCATIONS COULD REACH THE 60
DEGREE MARK.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A COLD FRONT
APPROACHING FROM THE GREAT LAKES REGION. THIS WILL RESULT IN A
MANLY SW FLOW...WHICH GRADUALLY RAMPS UP WED AFTERNOON.
SOME PATCHY EARLY MORNING GROUND FOG EXPECTED...BUT NOT EXPECTED
TO REDUCE VISIBILITY SIGNIFICANTLY.
COLD FRONT MOVES ACROSS TERMINALS DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS ON WED. ONLY MID AND HIGH LEVEL CLOUDS ARE
FORECAST TO PRECEDE AND ACCOMPANY THE FRONTAL BOUNDARY. GUSTS UP
TO 20 KT POSSIBLE JUST AHEAD OF FRONT.
WIND GUSTS BEHIND THE COLD FRONT ARE A BIT MORE CHALLENGING TO
FORECAST AS SOUNDINGS SHOWING A STRONGER LOW-LEVEL INVERSION IN
PLACE. GUSTS POTENTIAL OF UP TO 25 KT POSSIBLE...BUT CONFIDENCE IS
NOT SUFFICIENT ENOUGH TO MENTION IN TAFS AT THIS TIME.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WED NIGHT...WESTERLY GUSTS UP TO 25KT POSSIBLE.
.THU...VFR. WND NW 10-15 KT. GUSTS UP TO 20 KT POSSIBLE IN THE AM.
.FRI...CONDITIONS LOWERING. POTENTIAL IFR IN AFTN WITH -RA.
.SAT...VFR.
.SUN...VFR.
&&
.MARINE...
NO CHANGES AT THIS TIME.
SOUTHWEST WINDS DIMINISH LESS THAN 10 KTS AFTER MIDNIGHT AS HIGH
PRESSURE REMAINS NEARBY OR BUILDS BACK IN ACROSS THE WATERS.
SOUTHWEST WINDS INCREASE WEDNESDAY AHEAD OF A COLD FRONT...THEN
WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT LATE IN THE DAY AND
AT NIGHT. OCEAN WATERS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS
DURING THE AFTERNOON...THEN THE OTHER WATERS WILL FOLLOW WEDNESDAY
NIGHT. HOWEVER...COULD SEE GALES ACROSS THE EASTERN WATERS PER
GFS/NAM PROFILES AND EXPECTED WINDS ALOFT BY WED NIGHT. WILL ISSUE A
GALE WATCH FOR ANZ350-330-340.
SEAS REMAIN BELOW 5 FT TONIGHT...THEN SHOULD BUILD TO AROUND 5 FT
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER THE MAJORITY OF THE
OCEAN WATERS. WAVE WATCH OUTPUT APPEARS QUITE REASONABLE THROUGH
WED NIGHT.
RESIDUAL SCA/S EXPECTED TO LINGER INTO THU...MAINLY ON THE OCEAN
WATERS. THEN A PROLONGED PERIOD OF TRANQUIL CONDITIONS IS EXPECTED
WITH A FAIRLY WEAK PRESSURE GRADIENT EXPECTED.
&&
.HYDROLOGY...
NO PRECIPITATION IS EXPECTED THROUGH WEDNESDAY NIGHT.
THE NEXT CHANCE OF PRECIPITATION IS FRIDAY AND FRIDAY NIGHT.
CURRENTLY EXPECTING LIGHT QPF AMOUNTS...THEREFORE NO HYDRO ISSUES
ARE EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
THURSDAY FOR ANZ335-338-345.
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
340-350.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EST THURSDAY FOR
ANZ353-355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR ANZ350.
&&Hazardous weather outlook, Jan 9, 3:36 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 336 AM EST WED JAN 9 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-101100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 336 AM EST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-101100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 AM EST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS WEST OF MORICHES INLET...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-101100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 336 AM EST WED JAN 9 2013 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS...AND THE OCEAN WATERS EAST OF MORICHES INLET. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.